Heat, Pike
- When
- August 16, 10:00 AM CST to 7:00 PM CST
- Where
- Pike forecast zone
- Reported by
- AWOS
- Coordinates
- 38.399, -87.232 (the zone’s center; the record gives no point)
Broad high pressure over the middle Mississippi River Valley resulted in temperatures surging to the mid-90s with dew points in the mid-70s, yielding heat indices around 105 on the 16th and 18th-19th in portions of Southwest Indiana. Dew points in the lower 70s on the 17th broke up the 4 day span, while a cold front the night of the 19th-20th brought an end to the heat.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Broad high pressure over the middle Mississippi River Valley resulted in temperatures surging to the mid-90s with dew points in the mid-70s, yielding heat indices around 105 on the 16th and 18th-19th in portions of Southwest Indiana. Dew points in the lower 70s on the 17th broke up the 4 day span, while a cold front the night of the 19th-20th brought an end to the heat. The highest observed heat index was 106 on the 19th at the Evansville Regional Airport ASOS site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 16, 5:23 AM CST, 4 hours 37 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Paducah KY
623 AM CDT Sat Aug 16 2025
.KEY MESSAGES...
- Prolonged duration heat and humidity will continue to build
through the weekend into early next week. Temperatures will be
in the mid to upper 90s with heat index values approaching or
exceeding the triple digits through at least Tuesday. A Heat
Advisory has been issued for all of the Quad State region
through Tuesday afternoon.
- The passage of a cold front Wednesday will finally end the
prolonged duration heat as temperatures fall back toward
normal levels and daily storm chances return.
&&
.DISCUSSION...
Issued at 257 AM CDT Sat Aug 16 2025
Very strong upper-level ridging/high pressure will linger across the
Quad State region into early next week. This will keep thunderstorm
chances limited to only isolated (10-15%) chances during peak
heating each afternoon through Tuesday. High temperatures will be
able to warm to the mid to upper 90s under the dome of high pressure
with heat index values increasing from around 100 degrees this
afternoon to around 105 degrees Sunday through Tuesday. Decided to
go ahead and issue a Heat Advisory beginning this afternoon through
Tuesday afternoon. In short...it is going to be hot!
Model guidance continues to show the ridge dampening or breaking
down by Tuesday night through the end of the week as another ridge
begins to build across the western CONUS. A cold front is forecast
to sag south into the area Tuesday night into Wednesday, which will
bring a break in the heat and humidity along with better chances for
more widespread showers and storms. Temperatures for the end of the
week will pull back to the mid and upper 80s. At least a bit of
relief is in sight! Drought conditions will only get worse with the
extreme heat through the beginning of the week with very little
rainfall.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 618 AM CDT Sat Aug 16 2025
Good flying conditions can be expected through this TAF
issuance. A brief drop in visibility is possible through 13Z
this morning and again late tonight into early Sunday morning
with some shallow ground fog. Otherwise, VFR conditions are
expected.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from noon today to 7 PM CDT Tuesday for
ILZ075>078-080>094.
MO...Heat Advisory from noon today to 7 PM CDT Tuesday for MOZ076-
086-087-100-107>112-114.
IN...Heat Advisory from noon CDT /1 PM EDT/ today to 7 PM CDT /8 PM
EDT/ Tuesday for INZ081-082-085>088.
KY...Heat Advisory from noon today to 7 PM CDT Tuesday for
KYZ001>022.
&&
DISCUSSION...KC
AVIATION...KCHazardous Weather Outlook National Weather Service Paducah KY 449 AM CDT Sat Aug 16 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 449 AM CDT Sat Aug 16 2025 /549 AM EDT Sat Aug 16 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Afternoon heat index values will top out from 100 to 105 degrees throughout the region today. See the latest Heat Advisory for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon heat index values will top out from 100 to 105 degrees each day from Saturday through Tuesday. See the latest Heat Advisory for details. A chance of thunderstorms returns Tuesday night through Thursday. Heavy rainfall will be possible with any thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
9 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289768, 1289771, 1289773, 1289766, 1289767, 1289770, 1289774, 1289769, 1289772.